Alert archive / North Dakota / Flash Flood Warnings in 2014

Flash Flood Warning 6, NWS Bismarck, ND

August 16, 2014Burleigh County, Kidder County, North Dakota

NWS Bismarck, ND issued this flash flood warning at Aug 16, 2014, 1:52 PM CDT for Burleigh County, Kidder County, North Dakota. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2014, 1:52 PM CDT (18:52 UTC)
Expired
Aug 16, 2014, 8:00 PM CDT
In force
6 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
None

Counties Burleigh County, ND, Kidder County, ND

The radar

The Bismarck radar (KBIS), 39 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 4:02 PM CDTHEAVY RAIN 48 Ene Baldwin, NDRAINFALL TOTAL SO FAR.
Aug 16, 4:57 PM CDTHEAVY RAIN 15 Nw Steele, NDRAINFALL TOTAL SO FAR
Aug 16, 5:01 PM CDTHEAVY RAIN 43 N Menoken, NDRAINFALL TOTAL SO FAR. NO FLOODING ISSUES.
Aug 16, 5:12 PM CDTHEAVY RAIN 1.252 W Steele, NDRAINFALL SO FAR.....STILL RAINING
Aug 16, 5:15 PM CDTHEAVY RAIN 38 Nw Driscoll, NDRAINFALL TOTAL SO FAR...LIGHTLY RAINING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 6.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1062 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WGUS53 KBIS 161852
FFWBIS
NDC015-043-170100-
/O.NEW.KBIS.FF.W.0006.140816T1852Z-140817T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
152 PM CDT SAT AUG 16 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHWESTERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 800 PM CDT

* AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. THIS AREA HAS ALREADY RECEIVED HEAVY RAINFALL FROM    
  THIS MORNING...UP TO NEAR FOUR INCHES. AN ADDITIONAL TWO TO THREE  
  INCHES WILL BE POSSIBLE WITH THESE STORMS.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  REGAN...STERLING...TUTTLE AND WING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.


REPORT FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BISMARCK AT 701-223-4582.

&&

LAT...LON 4675 10041 4702 10077 4732 10075 4732 9996
      4683 9992 4683 10023

$$

HEINERT
2 follow-up statements
702 
WGUS73 KBIS 162158
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
458 PM CDT SAT AUG 16 2014

NDC015-043-170100-
/O.CON.KBIS.FF.W.0006.000000T0000Z-140817T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURLEIGH ND-KIDDER ND-
458 PM CDT SAT AUG 16 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN KIDDER AND
BURLEIGH COUNTIES UNTIL 800 PM CDT...

AT 451 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED FIVE TO AS 
MUCH AS EIGHT INCHES HAS FALLEN ACROSS THE WARNED AREA THIS MORNING 
AND AFTERNOON.  

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
REGAN...STERLING...TUTTLE AND WING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL CREEKS AND 
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND 
FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING 
AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN BISMARCK.

&&

LAT...LON 4675 10041 4702 10077 4732 10075 4732 9996
      4683 9992 4683 10023

$$

HEINERT
937 
WGUS73 KBIS 162233
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
533 PM CDT SAT AUG 16 2014

NDC015-043-162247-
/O.CAN.KBIS.FF.W.0006.000000T0000Z-140817T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURLEIGH ND-KIDDER ND-
533 PM CDT SAT AUG 16 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN KIDDER
AND BURLEIGH COUNTIES IS CANCELLED...AND HAS BEEN REPLACED WITH AN 
AERIAL FLOOD ADVISORY...

IF ONGOING FLOODING HAS BEEN OBSERVED WITHOUT PROPER SIGNING OR 
BARRICADES...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4675 10041 4702 10077 4732 10075 4732 9996
      4683 9992 4683 10023

$$

HEINERT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 12:42 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 16, 12:42 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1242 PM CDT SAT AUG 16 2014

.UPDATE...
ISSUED AT 1241 PM CDT SAT AUG 16 2014

THE 12 UTC DETERMINISTIC SUITE IS MUCH LESS ROBUST WITH CONVECTION
RE-DEVELOPING ACROSS WESTERN AND SOUTH CENTRAL NORTH DAKOTA THIS
AFTERNOON THROUGH TONIGHT...THUS...CUT BACK POPS FOR THESE AREAS.
TEH FOCUS FOR HEAVY RAIN THE REMAINDER OF THE AFTERNOON WILL BE
MOVING INTO THE SOUTHERN JAMES RIVER VALLEY WHERE SUNSHINE HAS
ALLOWED TEMPERATURES TO CLIMB TO NEAR 80F WITH DEW POINTS IN THE
LOWER 70S.

UPDATE ISSUED AT 915 AM CDT SAT AUG 16 2014

GIVEN RADAR TRENDS THROUGH 14 UTC...THE 10-11 UTC HRRR ITERATIONS
AND 00 UTC WRF-ARW/NMM SOLUTIONS...THE FOCUS FOR HEAVY RAINFALL
THIS MORNING AND AFTERNOON WILL BE ACROSS THE PRAIRIE POT HOLE
REGION OF SOUTH CENTRAL NORTH DAKOTA...SHIFTING INTO THE JAMES
RIVER VALLEY IN THE SOUTHEAST QUADRANT OF THE MESO-LOW EVIDENT ON
RADAR ACROSS THE HIGHWAY 83 CORRIDOR THIS MORNING. FLASH FLOOD
GUIDANCE IS IN THE 2-3 INCH PER HOUR RANGE FOR THESE AREAS.

ACROSS THE WEST...ESPECIALLY FOR THOSE AREAS WHICH WERE IMPACTED
BY VERY HEAVY RAIN OVER THE PAST 24-36 HOURS...MUCH OF THE DAY
WILL BE RATHER PRECIPITATION FREE. THE MAIN CONCERN IS FOR THIS
EVENING AND TONIGHT AS ANOTHER ROUND OF THUNDERSTORMS IS FORECAST
TO PROPAGATE INTO THE AREA FROM EASTERN MONTANA AS UPPER LEVEL
FORCING INCREASES AHEAD OF THE UPPER LEVEL LOW ACROSS THE NORTHERN
ROCKIES. FLASH FLOOD GUIDANCE IS WELL BELOW ONE INCH FOR MOST AREAS
ALREADY IMPACTED BY HEAVY RAIN...WITH ANY ADDITIONAL RAINFALL
AGGRAVATING THE ONGOING FLOODING.

UPDATE ISSUED AT 625 AM CDT SAT AUG 16 2014

BROAD AREA OF PRECIP CONTINUES TO STRETCH FROM NORTHWESTERN TO
SOUTH CENTRAL NORTH DAKOTA. GOING FORECAST ADDRESSES THIS WELL.
ONLY CHANGES MADE WERE TO PULL AREAS OF FOG FURTHER NORTH AND
WEST TO MATCH CURRENT OBS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM CDT SAT AUG 16 2014

ISSUES IN THE SHORT TERM ARE ALL HYDROLOGIC WHICH IS BEING
FOCUSED ON IN THIS SHORT TERM SECTION.

LATEST RADAR TRENDS ARE FINALLY SHOWING A SLIGHT EASTWARD PUSH TO
THE LARGE AREA OF HEAVY RAIN OVER THE CENTRAL PART OF WESTERN
NORTH DAKOTA. THIS WILL BE WELCOME NEWS TO THE FOLKS IN DUNN
COUNTY WHERE SIGNIFICANT OVERLAND FLOODING WAS OCCURRING. THE
FLOOD WARNING CONTINUES FOR THAT CENTRAL PART OF WESTERN NORTH
DAKOTA THROUGH THE DAY SATURDAY. AS THE BACK EDGE OF THE RAIN AREA
WAS SHOWING A SLIGHT PUSH TO THE EAST...THE EASTERN EDGE OF THE
RAIN WAS ADVANCING MORE QUICKLY THROUGH MCLEAN AND MERCER
COUNTIES. AT THE SAME TIME NEW SHOWER/STORM DEVELOPMENT WAS
OCCURRING IN THE MANDAN-BISMARCK-STEELE AREAS.

DIFFLUENT FLOW ALOFT CONTINUES TODAY WITH SHORT WAVE ENERGY
ROTATING AROUND THE MAIN CLOSED H5 LOW IN SOUTHERN ALBERTA CANADA.
THIS MEANS A CONTINUED HIGH CHANCE FOR RAIN ACROSS THE WESTERN AND
CENTRAL PARTS OF THE FORECAST AREA INTO THIS AFTERNOON...SHIFTING
EAST BY LATE DAY.

OVERLAND FLOOD WARNING CONTINUES FOR MCKENZIE...DUNN...GOLDEN VALLEY...
BILLINGS...STARK...AND WESTERN MERCER AND WESTERN MORTON COUNTIES
THROUGH THE AFTERNOON.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 345 AM CDT SAT AUG 16 2014

MAIN CHALLENGE FOR THE EXTENDED IS CONTINUED PRECIPITATION CHANCES
TO START THE UPCOMING WEEK. CENTER OF UPPER LOW WILL PUSH ACROSS
SOUTHERN SASKATCHEWAN ON SUNDAY...AND THROUGH SOUTHERN MANITOBA
SUNDAY NIGHT INTO EARLY MONDAY. EXPECT PRECIP FOCUS TO START OUT
IN WEST-CENTRAL DURING THE DAY ON SUNDAY...THEN WORK TOWARDS THE
EAST SUNDAY NIGHT/EARLY MONDAY WITH PRECIP TAPERING FROM WEST TO
EAST THROUGH THE DAY ON MONDAY. EXPECT A QUIET PERIOD ON TUESDAY
AS FAST MOVING RIDGE PASSES OVER BEHIND DEPARTING SYSTEM BEFORE
SOUTHWESTERLY FLOW SETS UP OVER THE AREA. MODELS DIFFER SOME ON
HOW STRONG THIS FLOW IS...BUT THE MAIN POINT IS THAT THIS WILL
BRING THE NEXT ROUND OF PRECIPITATION CHANCES TO THE AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1241 PM CDT SAT AUG 16 2014

MVFR/IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS IS
EXPECTED AT KBIS/KMOT/KJMS THIS AFTERNOON...POSSIBLY CONTINUING
INTO THE EVENING AT KJMS. ANOTHER ROUND OF POSSIBLY SEVERE STORMS
IS EXPECTED ACROSS THE AREA ON SUNDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...JPM
LONG TERM...JJS
AVIATION...AYD
Hazardous weather outlook, Aug 16, 12:37 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1237 PM CDT SAT AUG 16 2014

NDZ017>019-031>034-171745-
MCKENZIE-DUNN-MERCER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
1237 PM CDT SAT AUG 16 2014 /1137 AM MDT SAT AUG 16 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON THROUGH TONIGHT. ADDITIONAL RAINFALL WILL AGGRAVATE
ONGOING FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. THE LEAST LIKELY
DAY FOR STORMS WILL BE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

REPORT RAIN AMOUNTS...AND ANY OTHER SIGNIFICANT WEATHER...TO THE
NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON
SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

NDZ004-171745-
BOTTINEAU-
1237 PM CDT SAT AUG 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE SOURIS RIVER NEAR
WESTHOPE. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS WILL INCREASE THROUGH THE
AFTERNOON AND CONTINUE INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. THE LEAST LIKELY
DAY FOR STORMS WILL BE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

REPORT RAIN AMOUNTS...AND ANY OTHER SIGNIFICANT WEATHER...TO THE
NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON
SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

NDZ001>003-005-009>013-020>023-025-035-040>046-171745-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
PIERCE-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
1237 PM CDT SAT AUG 16 2014 /1137 AM MDT SAT AUG 16 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
TODAY ACROSS MUCH OF NORTHWEST AND CENTRAL NORTH DAKOTA. LOCALLY
HEAVY RAINFALL IS POSSIBLE. ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TONIGHT WEST AND NORTH CENTRAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. THE LEAST LIKELY
DAY FOR STORMS WILL BE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

REPORT RAIN AMOUNTS...AND ANY OTHER SIGNIFICANT WEATHER...TO THE
NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON
SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

NDZ036-037-047-048-050-051-171745-
KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
1237 PM CDT SAT AUG 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
THIS AFTERNOON AND EVENING ACROSS MUCH OF SOUTH CENTRAL NORTH
DAKOTA. LOCALLY HEAVY RAINFALL IS POSSIBLE. ADDITIONAL SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. THE LEAST LIKELY
DAY FOR STORMS WILL BE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

REPORT RAIN AMOUNTS...AND ANY OTHER SIGNIFICANT WEATHER...TO THE
NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON
SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

AYD

In the hours before

Local storm report, Aug 16, 11:59 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1159 AM CDT SAT AUG 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     HEAVY RAIN       12 N BEACH              47.09N 104.00W
08/16/2014  M6.20 INCH       GOLDEN VALLEY      ND   PUBLIC

            STORM TOTAL RAINFALL.

&&

ZH
Local storm report, Aug 16, 12:00 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1200 PM CDT SAT AUG 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     HEAVY RAIN       CENTER                  47.12N 101.30W
08/16/2014  M4.50 INCH       OLIVER             ND   PUBLIC

            STORM TOTAL RAINFALL THUS FAR.

&&

ZH
Local storm report, Aug 16, 12:01 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1201 PM CDT SAT AUG 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       10 S HALLIDAY           47.21N 102.34W
08/16/2014  M5.75 INCH       DUNN               ND   PUBLIC

            STORM TOTAL RAINFALL.

&&

ZH
Local storm report, Aug 16, 12:02 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1202 PM CDT SAT AUG 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     HEAVY RAIN       BEULAH                  47.26N 101.78W
08/16/2014  M4.25 INCH       MERCER             ND   PUBLIC

            STORM TOTAL RAINFALL.

&&

ZH
Local storm report, Aug 16, 12:06 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1206 PM CDT SAT AUG 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HEAVY RAIN       STANTON                 47.32N 101.38W
08/16/2014  M3.30 INCH       MERCER             ND   PUBLIC

            STORM TOTAL RAINFALL THUS FAR.

&&

ZH
Local storm report, Aug 16, 1:01 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
101 PM CDT SAT AUG 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     HEAVY RAIN       6 N MENOKEN             46.91N 100.53W
08/16/2014  M3.09 INCH       BURLEIGH           ND   TRAINED SPOTTER

            UPDATED STORM TOTAL RAINFALL. STILL RAINING HEAVILY.

&&

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 12:30 AM CDTAreal Flood WarningBISBillings, Dunn, Golden Valley, McKenzie, Mercer, Morton and 1 more42 hr
Aug 16, 7:36 AM CDTAreal Flood AdvisoryBISBurleigh, Kidder17 hr
Aug 16, 9:52 AM CDTAreal Flood AdvisoryBISKidder, Logan6 hr
Aug 16, 10:35 AM CDTRiver Flood WarningBISMercer27 hr
Aug 16, 10:59 AM CDTFlash Flood WarningBISLogan3 hr
Aug 16, 11:05 AM CDTFlash Flood WarningBISBurleigh, Kidder6 hr
Aug 16, 12:12 PM CDTAreal Flood AdvisoryBISLogan, McIntosh4 hr
Aug 16, 2:10 PM CDTAreal Flood AdvisoryBISMcLean5 hr
Aug 16, 3:18 PM CDTSpecial Weather StatementBISStutsman57 min
Aug 16, 3:39 PM CDTAreal Flood AdvisoryBISStutsman4 hr
Aug 16, 4:29 PM CDTFlash Flood WarningBISStutsman3 hr
Aug 16, 5:46 PM CDTSpecial Weather StatementBISKidder29 min
Aug 16, 6:12 PM CDTSpecial Weather StatementBISDickey63 min
Aug 16, 6:29 PM CDTAreal Flood AdvisoryBISDickey3 hr

Nearby

Flash Flood Warnings in North Dakota, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.